Hail, Laramie
- When
- August 26, 1:30 PM MST to 1:33 PM MST
- Where
- Laramie County, Hillsdale
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.210, -104.480
Quarter size hail was reported at Hillsdale.
Thunderstorms produced large hail over eastern Goshen and Laramie counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Thunderstorms produced large hail over eastern Goshen and Laramie counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 26, 10:30 AM MST, 3 hours earlier.
Area Forecast Discussion National Weather Service Cheyenne WY 1130 AM MDT FRI AUG 26 2016 .SHORT TERM...(Today through Sunday) Issued at 305 AM MDT Fri Aug 26 2016 Cyclonic flow around a northern Rockies trough will continue for one more day before the pattern flattens this weekend and into early next week. KCYS 88D depicts persistent shower activity across east central WY early along with a few embedded lightning strikes. This activity will continue to lift northeast towards SD thru daybreak. Aside from a couple of hundredths of precip...do not envision any impact. Latest HRRR even suggest the light shower activity nr Denver currently to lift northeast towards Sidney by around sunrise as well. Attention then shifts to a shortwave that will lift northeast into the CWA by afternoon. Although morning cloud cover may delay destabilization somewhat, expect enough breaks/warming to initiate convection first in the vicinity of the Laramie Range 12-2P. SBCAPES progd around 1000 j/kg and deep layer shear of around 35 knots should be sufficient for a few strong to marginally severe storms ovr the ern plains. As a result have added small hail/gusty wind mention to the SE WY plains 12-3P and into the W Nebraska Panhandle 3-6 PM. The cyclonic pattern persists this evening, which will act to linger convective activity until midnight, although coverage will decline. Flow becomes zonal on Saturday and Sunday as all of the rain generating ingredients are shunted eastward into the central plains. As a result, expect a dry weekend with temperatures rebounding back into the 70s west and 80s east. Minimum relative humidities will fall to near critical thresholds across SE WY over the weekend which along with marginal winds will enhance fire danger. Will likely even see a few low 90s across lowest elevations by Sunday. .LONG TERM...(Sunday Night through Thursday) Issued at 305 AM MDT Fri Aug 26 2016 Sunday night/Monday...Looks like a quiet period precipitation wise with warm temperatures aloft and limited moisture availability. Mild temperatures with highs in the 80s. Tuesday...Mild temperatures continue per thickness and 700 mb temperatures. With limited moisture, no showers or thunderstorms expected. Wednesday...Ridge axis aloft moves to our east, leaving our forecast area in southwest flow aloft. Moisture still looks limited, thus continuation of a dry forecast except for isolated storms over our southwest mountains. Thursday...Better chance for monsoonal type moisture to creep into our southwest counties, thus will continue with a chance of thunderstorms over our Snowy and Sierra Madre Ranges in the afternoon and evening. Temperatures still on the mild side. && .AVIATION...(For the 18Z TAFS through 18Z Saturday morning) Issued at 1130 AM MDT Fri Aug 26 2016 Area of showers and a few embedded tstms over the central Nebraska Panhandle will move east of the area early in the afternoon leaving VFR for all terminals. Wdly sctd showers and storms developing over southeast Wyoming in the afternoon will move east through the evening. Moist upslope flow expected to result in areas of MVFR/IFR cigs and fog over parts of the panhandle later tonight into Saturday morning. && .FIRE WEATHER... Issued at 305 AM MDT Fri Aug 26 2016 One more cool day ahead as a weather disturbance lifts across the CWA. Thunderstorms, some of which may become strong, will develop for areas along and east of the Laramie Range this afternoon and evening. This activity will dissipate by midnight. Dry, warm and breezy conditions return to the region over the weekend. Minimum relative humidities will fall to around 15 percent and wind gusts of 20-25 mph will certainly be a possibility. So, expect fire danger to elevate on Saturday and especially on Sunday. Stay tuned for additional information on any potential watches or warnings. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...CAH LONG TERM...RUBIN AVIATION...RE FIRE WEATHER...CAH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 525 AM MDT FRI AUG 26 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 271130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 525 AM MDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THE FIRST AREA OF THUNDERSTORMS WILL MOVE ACROSS THE WESTERN NEBRASKA PANHANDLE THIS MORNING. ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE SOUTHEAST WYOMING PLAINS AND MOVE AGAIN INTO THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND EVENING. A FEW OF THESE AFTERNOON THUNDERSTORMS MAY BECOME STRONG TO MARGINALLY SEVERE CONTAINING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM, DRY AND BREEZY CONDITIONS WILL ELEVATE THE FIRE DANGER ACROSS MUCH OF SOUTHEAST WYOMING THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WYZ104-105-109>115-271130- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 525 AM MDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS TO 50 MPH WILL BE THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WARM, DRY AND BREEZY CONDITIONS WILL ELEVATE THE FIRE DANGER THIS WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT FRI AUG 26 2016 NEZ054-WYZ117>119-262030- KIMBALL NE-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY- CENTRAL LARAMIE COUNTY WY- 205 PM MDT FRI AUG 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBALL AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 230 PM MDT... AT 205 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BURNS TO 8 MILES EAST OF CHEYENNE TO NEAR NATURAL FORT. MOVEMENT WAS SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHEYENNE...PINE BLUFFS...BURNS...HILLSDALE...CARPENTER... SOUTH GREELEY...PANORAMA POINT...RANCHETTES... FOX FARM-COLLEGE AND SOUTH GREELEY HIGH. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 7. INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 361 AND 402. INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4101 10494 4126 10467 4134 10440 4101 10354 TIME...MOT...LOC 2005Z 306DEG 37KT 4127 10433 4114 10463 4097 10484 CLAYCOMB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 4 W HILLSDALE 41.21N 104.55W
08/26/2016 E0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
KCThe Cheyenne radar (KCYS), 28 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
2 hail. Local standard time, as filed.
Quarter size hail was reported at Hillsdale.
Golf ball size hail was reported at Hawk Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2016Every state in 2016This day in weather historyWarnings in Wyoming, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 647200, 647199.